Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Apr 11, 2006, 2:00 PM PDT for Santa Cruz County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2006, 2:00 PM PDT (21:00 UTC)
- Expired
- Apr 11, 2006, 3:00 PM PDT
- In force
- 60 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 18 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KMTR 112102
FFWMTR
CAC087-112200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
200 PM PDT TUE APR 11 2006
THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SANTA CRUZ COUNTY IN CALIFORNIA
* UNTIL 300 PM PDT
* AT 200 PM PDT...A SPOTTER REPORTED RAINFALL RATES OF OVER 0.75
INCHES PER HOUR FROM A BROAD BAND OF RAIN DEVELOPING THIS AFTERNOON
OVER THE WARNED AREA. THIS ACTIVITY IS EXPECTED TO CONTINUE OVER THE
NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOULDER
CREEK AND BEN LOMOND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND AND AVOID THE WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3719 12214 3713 12226 3702 12216 3698 12193
3707 12193 3721 12206 3725 12214
$$
WJKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 9:30 AM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 9:30 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
930 AM PDT TUE APR 11 2006
.DISCUSSION...DEEP UPPER LOW IS CENTERED NEAR 38N/132W THIS MORNING
AND SATELLITE INDICATES IT IS DRIFTING SLOWLY TO THE SE. WARM
ADVECTION PRECIP DEVELOPED OVER REGION OVERNIGHT...BUT THUS FAR
RAINFALL AMOUNTS HAVE MOSTLY BEEN LIGHT WITH GENERALLY A QUARTER
INCH OR LESS ACCUMULATING SINCE LAST EVENING. A PERIOD OF HEAVIER
RAINFALL IN THE SANTA CRUZ MOUNTAINS LAST NIGHT RESULTED IN NEARLY
THREE-QUARTERS OF AN INCH OF RAINFALL THERE. RAINFALL WILL INTENSIFY
OVER THE NEXT FEW HOURS...ESPECIALLY IN THE N BAY...AS A STRONG JET
ROUNDING THE BASE OF THE UPPER TROUGH OFFSHORE ARRIVES OVER CENTRAL
CA. THIS JET WILL ENHANCE LIFT ALONG THE FRONTAL BOUNDARY AND THIS
ENHANCED LIFT CAN ALREADY BE SEEN ON IR SATELLITE IMAGERY WITH A BAND
OF RAPIDLY COOLING CLOUD TOPS JUST NOW BEGINNING TO PUSH INTO THE N
BAY. MT VACA RADAR SHOWS HEAVIER CELLS EMBEDDED IN THIS RAIN BAND AND
EXPECT MODERATE TO LOCALLY HEAVY RAIN TO SPREAD ACROSS MOST OF THE
NORTH BAY BY LATE MORNING. WITH THE LOW CENTER FORECAST TO DRIFT
SLIGHTLY FARTHER TO THE SOUTHEAST TODAY...THE BAND OF HEAVIER PRECIP
WILL MOST LIKELY SHIFT SLOWLY S THROUGH THE DAY AND RAIN RATES ALONG
THE SAN MATEO PENINSULA S TO THE SANTA CRUZ MOUNTAINS WILL PICK UP BY
LATE AFTERNOON. THEN...AS THE LOW BEGINS TO DROP DUE S TONIGHT...THE
FLOW ALOFT IS FORECAST TO VEER FROM FROM SW TO SSW WHICH WOULD SHIFT
THE HEAVIER RAIN BAND BACK TO THE N OVERNIGHT. THE PRIMARY CONCERN
OVER THE NEXT 24 HOURS IS THE POSSIBILITY OF MODERATE TO HEAVY RAIN
RATES PERSISTING OVER AN AREA FOR AN EXTENDED PERIOD OF TIME. GIVEN
THE UNFOLDING SITUATION...THAT CERTAINLY APPEARS POSSIBLE. THE
AREAS OF GREATEST CONCERN ARE FROM THE N BAY S TO THE SANTA CRUZ
MOUNTAINS. GIVEN THE VERY SATURATED SOIL CONDITIONS...A PROLONGED
PERIOD OF MODERATE TO LOCALLY HEAVY RAIN COULD VERY WELL PUSH SMALL
STREAMS AND CREEKS TO BANKFULL AND ALSO PRODUCE URBAN FLOODING. A
FLOOD WATCH IS IN EFFECT FOR THE NORTH BAY COUNTIES...THE SF
PENINSULA...AND THE SANTA CRUZ MOUNTAINS UNTIL MIDDAY WEDNESDAY.
CURRENT RAINFALL PROJECTIONS THROUGH MIDDAY WEDNESDAY RANGE FROM
1.5 TO 3 INCHES IN THE N BAY (AND LOCALLY UP TO 4 INCHES)...1 TO 2
INCHES FOR THE REST OF THE BAY AREA (LOCALLY UP TO 3 INCHES IN THE
SANTA CRUZ MOUNTAINS) AND FROM A QUARTER INCH TO AN INCH AND A HALF
ACROSS MONTEREY AND SAN BENITO COUNTIES. THESE RAINFALL AMOUNTS WILL
PRODUCE SHARP RISES ON THE MAINSTEM RIVERS...PARTICULARLY THE N
BAY...BUT ARE NOT PRESENTLY CONSIDERED SUFFICIENT TO BRING THE MAIN
STEMS TO FLOOD STAGE.
SE WINDS HAVE PICKED UP OVER THE COASTAL WATERS AND LOCALLY IN THE
HILLS WHERE SOME GUSTS AS HIGH AS 40 MPH HAVE BEEN OBSERVED. MODEL
DATA INDICATE THE SURFACE LOW HAS PROBABLY REACHED ITS MAXIMUM
DEPTH AND WILL BEGIN TO SLOWLY FILL AFTER THIS POINT. HOWEVER...THE
SURFACE LOW WILL DRIFT A BIT CLOSER TO THE COAST TODAY AND GRADIENTS
ARE EXPECTED TO REMAIN STEEP ENOUGH FOR LOCALLY STRONG AND GUSTY
WINDS THROUGH THE DAY...BUT PROBABLY NOT STRONG ENOUGH OR WIDESPREAD
ENOUGH FOR A WIND ADVISORY.
RAIN WILL TAPER OFF WEDNESDAY AFTERNOON AS THE LOW CONTINUES TO
DROP S ALONG 130W. ONLY SCATTERED SHOWERS ARE EXPECTED FROM LATE
WEDNESDAY INTO EARLY THURSDAY. AND MOSTLY DRY WEATHER IS EXPECTED FOR
MOST OF THURSDAY. BY THURSDAY NIGHT...THE LOW IS FORECAST TO MOVE
RAPIDLY TO THE ENE AND MOVE INLAND OVER SRN CA BY MIDDAY FRIDAY. AS
THE LOW MOVES TOWARD THE COAST THURSDAY NIGHT...RAINFALL WILL
REDEVELOP OVER OUR FORECAST AREA...BUT MAINLY OVER THE SOUTHERNMOST
COUNTIES. RAIN COULD BE HEAVY FOR A TIME OVER THE SANTA LUCIA
MOUNTAINS LATE THURSDAY NIGHT AND FRIDAY MORNING...BUT THE SYSTEM IS
PROJECTED TO MOVE QUICKLY BY THAT TIME AND A PROLONGED PERIOD OF
HEAVY RAIN IS NOT EXPECTED.
MODELS FORECAST THE NEXT SYSTEM TO SPREAD RAIN SLOWLY S THROUGH
NORTHERN CA LATE SATURDAY THROUGH SUNDAY...AND FINALLY INTO CENTRAL
CA BY SUNDAY NIGHT. RAINFALL AMOUNTS WITH THAT SYSTEM ARE FORECAST
TO BE HEAVIEST FROM ABOUT I-80 NORTHWARD.
&&
.AVIATION...A VERY MOIST LOW PRESSURE SYSTEM CENTERED 450 NM WEST OF
POINT REYES WILL DRENCH THE AREA TODAY BRINGING PERIODS OF HEAVY
RAIN...DECREASED VISIBILITIES AND LOWERED CEILINGS (WITHIN MVFR AND
IFR CATEGORIES). MODERATE AND GUSTY SOUTH TO SOUTHEAST WINDS WILL
CONTINUE THROUGH MOST OF THE DAY EASING LATER THIS AFTERNOON AND
TONIGHT AS THE SYSTEM MOVES SOUTHWARD.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...TDA
.FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE
NORTH BAY...SAN MATEO COUNTY...AND THE SANTA CRUZ MOUNTAINS.
.SCA FROM PT ARENA TO PT PIEDRAS BLANCAS.
PUBLIC FORECAST: DYKEMA
MARINE/AVIATION: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Apr 11, 1:45 PM PDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 145 PM PDT TUE APR 11 2006 CAZ006-505>514-121300- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 145 PM PDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AS WELL AS THE COASTAL AREAS AROUND MONTEREY BAY AND THE NORTHERN SALINAS VALLEY. .DAY ONE...TUESDAY AND TUESDAY NIGHT A STRONG STORM IS FORECAST TO MOVE SOUTH OFF THE CALIFORNIA COAST TUESDAY AND TUESDAY NIGHT. WIDESPREAD MODERATE TO HEAVY RAIN IS FORECAST TO SPREAD ACROSS THE REGION TUESDAY AND CONTINUE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE GREATEST RAINFALL AMOUNTS ARE PROJECTED TO FALL OVER THE NORTH BAY MOUNTAINS...SAN MATEO COASTAL HILLS...AND THE SANTA CRUZ MOUNTAINS. WITH THE GROUND ALREADY SATURATED...EVEN A SHORT PERIOD OF HEAVY RAINFALL WILL RESULT IN RAPID RISES ON SMALLER STREAMS AND CREEKS...POSSIBLY PUSHING THEM TO BANKFULL. IN ADDITION...MORE RAINFALL ON SATURATED SOILS COULD RESULT IN MUDSLIDE AND DEBRIS FLOWS IN AREAS OF STEEP TERRAIN. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL NORTH BAY COUNTIES...SAN MATEO COUNTY...AND THE SANTA CRUZ MOUNTAINS. * FLOOD WATCH..........SEE WGUS66 KMTR - SFOFFAMTR FOR DETAILS * AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR ALL COASTAL COUNTIES FROM SONOMA COUNTY SOUTH THROUGH SANTA CRUZ COUNTY FOR TUESDAY AFTERNOON AND EVENING. * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KMTR - SFOFLSMTR FOR DETAILS * STRONG SOUTHEAST WINDS HAD DEVELOPED ACROSS THE SAN FRANCISCO BAY AREA BY MIDDAY TUESDAY...AS WELL AS THE NORTHERN SALINAS VALLEY. A WIND ADVISORY IS IN EFFECT FOR COASTAL AREAS AND HIGHER ELEVATIONS OF THE SAN FRANCISCO BAY AREA AND THE SALINAS VALLEY UNTIL 11 PM TUESDAY EVENING. * WIND ADVISORY........SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN COULD BE HEAVY WEDNESDAY MORNING BUT WILL TAPER OFF IN THE AFTERNOON. RAIN CHANCES WILL DIMINISH FURTHER WEDNESDAY NIGHT AND THURSDAY. RAIN IS FORECAST TO SPREAD OVER THE REGION ONCE AGAIN THURSDAY NIGHT AND FRIDAY BUT IS NOT EXPECTED TO BE PARTICULARLY HEAVY. ANOTHER STORM WILL SPREAD RAIN FROM NORTH TO SOUTH ACROSS THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ515>518-121300- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 145 PM PDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT A STRONG STORM IS FORECAST TO MOVE SOUTH OFF THE CALIFORNIA COAST TUESDAY AND TUESDAY NIGHT. LIGHT TO MODERATE RAIN IS FORECAST TO SPREAD ACROSS THE REGION TUESDAY AND CONTINUE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE GREATEST RAINFALL AMOUNTS ARE PROJECTED TO BE NORTH OF MONTEREY BAY...FROM THE SANTA CRUZ MOUNTAINS NORTHWARD. LOCALLY HEAVY RAIN IS POSSIBLE NEAR MONTEREY BAY LATE TUESDAY AND TUESDAY NIGHT WHICH MAY RESULT IN LOCAL URBAN FLOODING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL TAPER OFF WEDNESDAY AFTERNOON. RAIN CHANCES WILL DIMINISH FURTHER WEDNESDAY NIGHT AND THURSDAY. RAIN IS FORECAST TO SPREAD OVER THE REGION ONCE AGAIN THURSDAY NIGHT AND FRIDAY AND RAIN COULD BE HEAVY AT TIMES THURSDAY NIGHT AND FRIDAY MORNING...MAINLY FROM MONTEREY BAY SOUTHWARD. ANOTHER STORM WILL SPREAD RAIN FROM NORTH TO SOUTH ACROSS THE REGION LATE SUNDAY THROUGH SUNDAY NIGHT. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:15 AM PDT | Flood Watch | MTR | Marin, Napa, San Mateo, Santa Clara, Santa Cruz, Sonoma | 32 hr |
| Apr 11, 12:18 PM PDT | Wind Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 9 hr |
| Apr 11, 2:10 PM PDT | Flash Flood Warning | MTR | Marin | 65 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.